Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 38, NWS Melbourne, FL

April 3, 20066 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 3, 2006, 8:46 AM EDT for 6 counties in Florida. It took effect at Apr 3, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2006, 8:46 AM EDT (12:46 UTC)
In effect from
Apr 3, 2006, 1:00 PM EDT
Expired
Apr 3, 2006, 7:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 0.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-412 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 031246
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
846 AM EDT MON APR 3 2006

FLZ041-044>046-053-058-141-144-147-032300-
/O.NEW.KMLB.FW.W.0038.060403T1700Z-060403T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
846 AM EDT MON APR 3 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. 

DRY SOUTHWEST FLOW COMBINED WITH WARM AFTERNOON TEMPERATURES WILL
CREATE LOW RELATIVE HUMIDITIES OF 28 TO 35 PERCENT THIS AFTERNOON.
THE EAST COAST SEA BREEZE WILL ALSO BE DELAYED OR PINNED TO THE
COAST ESPECIALLY NORTH OF CAPE CANAVERAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

JP
2 follow-up statements
000 
WWUS82 KMLB 031856
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
256 PM EDT MON APR 3 2006

FLZ041-044>046-053-058-141-144-147-032300-
/O.NEW.KMLB.FW.A.0032.060405T1700Z-060405T2300Z/
/O.CON.KMLB.FW.W.0038.000000T0000Z-060403T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
256 PM EDT MON APR 3 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING.

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

DRY NORTHERLY FLOW BEHIND A COLD FRONT...WHICH WILL MOVE THROUGH
CENTRAL FLORIDA TUESDAY...WILL PRODUCE VERY LOW MINIMUM RELATIVE
HUMIDITY VALUES ACROSS NORTHERN AND INTERIOR SECTIONS OF EAST
CENTRAL FLORIDA WEDNESDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

CRISTALDI
000 
WWUS82 KMLB 032305
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
705 PM EDT MON APR 3 2006

FLZ041-044>046-053-058-141-144-147-040900-
/O.EXP.KMLB.FW.W.0038.000000T0000Z-060403T2300Z/
/O.CON.KMLB.FW.A.0032.060405T1700Z-060405T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
705 PM EDT MON APR 3 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING. 

DRY NORTHERLY FLOW BEHIND A COLD FRONT...WHICH WILL MOVE THROUGH
CENTRAL FLORIDA TUESDAY...WILL PRODUCE VERY LOW MINIMUM RELATIVE
HUMIDITY VALUES ACROSS NORTHERN AND INTERIOR SECTIONS OF EAST
CENTRAL FLORIDA WEDNESDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 3, 2:15 AM EDT, 6 hours 31 minutes earlier.

Area forecast discussion, Apr 3, 2:15 AM EDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 AM EDT MON APR 3 2006

.DISCUSSION...
TODAY-TONIGHT...
DLM RIDGE OVER THE PENINSULA WILL WEAKEN TODAY AS A WELL DEVELOPED
STORM SYSTEM OVER THE GREAT LAKES REGION PRESSES A COLD FRONT INTO
THE DEEP SOUTH.  THE WEAKENING PGRAD SHOULD ALLOW THE EAST COAST SEA
BREEZE TO FORM THIS AFTN S OF THE CAPE...BUT THE STEADY WRLY FLOW
ALOFT WILL DELAY THE FORMATION AND KEEP IT PINNED OVER THE COASTAL
COUNTIES.  NEAR FULL SUN EXPECTED PRIOR TO ITS FORMATION WILL
GENERATE ABV CLIMO MAX TEMPS ACROSS THE CWA...L/M80S ALONG THE
COAST...M/U80S OVER THE INTERIOR.

STRONG DIGGING JET OVER THE PLAINS WILL ADD ITS ENERGY TO THE GREAT
LAKES STORM SYSTEM TODAY.  THIS WILL ALLOW THE SYSTEMS ATTENDING
H85-H50 TROF TO GAIN A NEGATIVE TILT THROUGH 12Z TUE...WHICH IN TURN
SHOULD ADD ENOUGH TORQUE TO THE SYSTEM TO CRANK THE COLD FRONT OVER
THE SRN PLAIN/LWR MS VALLEY INTO THE CENTRAL PENINSULA BY 12Z TUE.
NEVERTHELESS...RAINFALL POTENTIAL WILL BE NEXT TO ZERO AS UPSTREAM
H100-H70 MEAN RH VALUES ARE AOB 60%...H85-H50 VALUES AOB 50%.
STEADY WRLY FLOW OVERNIGHT WILL KEEP MIN TEMPS A FEW DEGREES ABV
CLIMO.

&&

MON AND TUE...H50 SHORT WAVE WILL SWING ACROSS THE APPALACHIANS MON
EVENING. A TRAILING FRONTAL BDRY WILL MOVE INTO N FLORIDA IN THE
OVERNIGHT HOURS SHUNTING HIGHER MOISTURE EWD. THE BOUNDARY WILL
STALL OVER S FL AND DRY AIR WILL MOVE INTO N AND CENTRAL FL FOR TUE.
NOT MUCH MOISTURE TO WORK WITH...SO WILL DROP ALL POPS.

WED-SUN...WINDS WILL REMAIN LIGHT OVER THE AREA WEDNESDAY THROUGH
EARLY FRIDAY AS THE H50 RIDGE SLIDS OVER THE PENINSULA AND THE
SURFACE RIDGE SETTLES IN. BY MIDDAY FRIDAY SURFACE HIGH SHIFTS EAST
ALLOWING SLY FLOW TO RETURN TO THE STATE AND MOISTURE BEGINS TO
BUILD. WINDS WILL CONTINUE TO VEER TO THE SOUTHWEST AND MODELS
INTRODUCE A SLIGHT CHANCE OF SHOWERS SUNDAY...INTO SUNDAY NIGHT.

&&

.MARINE...
WEAK FROPA OVERNIGHT MAY TIGHTEN THE PGRAD ENOUGH TO SUPPORT 15-20KT
WINDS.  THE WRLY COMPONENT WILL LIMIT POTENTIAL FOR HIGH SEAS TO THE
OFFSHORE WATERS BUT WILL GENERATE SHORT PD SEAS NEARSHORE.  WILL
MENTION THIS IN THE FCST TEXT.

&&

.AVIATION...
THRU 13Z...VFR CONDITIONS WILL PREVAIL THOUGH PATCHY MVFR GROUND
FOG/LCL IFR STRATUS MAY FORM NEAR SUNRISE.  AFT 13Z...VFR ALL
LOCATIONS...AFTN WIND SHIFT S OF KXMR WITH THE FORMATION OF THE EAST
COAST SEA BREEZE.

&&

.FIRE WEATHER...
W/SWRLY FLOW ACROSS THE PENINSULA WILL PUSH TEMPS INTO THE M/U80S
ACROSS THE INTERIOR COUNTIES...ENOUGH TO SEND MIN RH VALUES BLO
40%.  SOME SPOTS MAY FLIRT WITH 35%...BUT THE 00Z FL RAOB SOUNDINGS
DO NOT SHOW SUFFICIENT DRY AIR ABV THE MIXING LAYER TO SUPPORT THE
4HR DURATIONS NECESSARY FOR AN RFW.  WEAK SFC PGRAD WILL KEEP SFC
WINDS BLO 15MPH...ALLOWING THE FORMATION OF THE EAST COAST SEABREEZE
AGAIN TODAY.  MIN RH VALUES OVER THE COASTAL COUNTIES EXPECTED TO
BE AOA 40%.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  60  78  52 /   0   0  10  10
MCO  88  60  83  55 /   0   0  10  10
MLB  83  62  82  58 /   0   0  10  10
VRB  82  64  82  55 /   0   0  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BRAGAW
LONG TERM....DECKER
Hazardous weather outlook, Apr 3, 5:01 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
501 AM EDT MON APR 3 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
032115-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
501 AM EDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:56 PM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia23 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.